Skip to Accessibility Tools Skip to Content Skip to Footer

What has been your experience with Remicade IV infusions?

I am due to start this drug next week. Am a little gunshy because of deja vu feelings re chemotherapy 20 yrs ago (4-tumor breast cancer). Could you share your experience?


Community Answers
  • Leanne Donaldson
    6 months ago

    Hello @BethinVT 🙂 I’ve been on Remicade and can completely understand your hesitation and fear. In my experience, it was a remarkable medication. It certainly didn’t make me “sick” the way a chemotherapy for cancer would. Yes, that evening I was typically very cold (a heated blanket or mattress pad worked wonders) and while I wasn’t “hungry” per se, I certainly wasn’t sick to my stomach or nauseous. I was usually very tired that day, but back to myself the next day.
    Since it is an immunosuppressant, I did take care to watch my exposure to germs (I was teaching at the time). I’ve been on quite a few medications now and I’d have to say that my side effects on Remicade were minimal, especially compared to some that I’ve had like with methotrexate for example.

    I did write an article with some tips for your first infusion therapy
    https://psoriatic-arthritis.com/living/tips-for-infusion-therapy/
    that you might find helpful.
    Also, please feel free to message me or ask any questions you may have. I’d be happy to help in any way that I can. You are obviously a very strong person who has already been through a great deal. You will be in my thoughts as you start this new treatment. It is my hope that you have as much success with it as the many people I know that swear by it as well. Sending you gentle hugs! -Leanne

  • BethinVT author
    6 months ago

    Thank you so much for your reply and the article. My first infusion went very well, and I actually had some not miraculous, but still noticeable, improvement the very next day (even though I wasn’t holding out any hope for that, so I don’t think it was a placebo effect), e.g. easier getting in and out of bed, in and out of car, up and down from toilet seat. However, 10 days later, backsliding… sadly. (Beginning to realize, after 9 months with PsA that it’s a roller coaster.) Due for next infusion this Monday.
    I am curious to know what happened about your blotches and swollen tongue after you first infusion? Is that kind of side effect likely to occur in subsequent infusions if you’ve had none the first time around?
    Thanks again for your encouragement, Leanne. Your empathy and kind words actually brought tears to my eyes.

  • Rebecca moderator
    6 months ago

    Hi BethinVT!
    I’m hoping others will jump in with their experiences, but I was able to find some other discussions about Remicade here: https://psoriatic-arthritis.com/?s=remicade You may want to scroll through to see if you find something! Hope it helps,
    Rebecca

  • BethinVT author
    6 months ago

    Thank you for these.

  • Share Your Answer

    Poll